MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-5-15-3D
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding an axium coil that had resistance during delivery in the echelon 10 microcatheter and the p usher was kinked.The patient was undergoing a coil embolization procedure to treat a left posterior communicating artery segment (pcom) ruptured saccular aneurysm.The aneurysm max diameter was 6mm and the neck diameter was 2.3mm.Patient's blood flow and vessel tortuosity were normal.It was reported that the devices were prepared as indicated in the instructions for use (ifu).There was no issue during testing of the device.Continuous catheter flush was administered during the procedure.The echelon 10 microcatheter was positioned and delivery of the first coil (qc-5-15-3d, lot: 227937272) was initiated.However, resistance was significant and the middle segment of the pusher kinked so the coil was removed.As another axium coil of the same size/model was not available, a different manufacturer's device was used instead and the procedure was then completed successfully.There was no harm or injury to the patient associated with this event.Additional information was received that the coil did come out of the introducer sheath smoothly.There was resistance in the middle of the catheter.There was no kink/damage to the catheter observed after removal.The catheter was not replaced but used during the completion of the procedure.
 
Additional Manufacturer Narrative
Continuation of d10: product id 145-5091-150 (lot: 0230918367); product type: catheter; implant date n/a; explant date n/a h3: product analysis as found condition (condition of returned device): the axium device was returned for analysis within a shipping box, inside of a sealed plastic biohazard pouch, and within a dispenser coil.No microcatheter was returned.Visual inspection/damage location details: no introducer sheath was returned.The actuator interface was found to be intact and secure within the pushwire coupler tube.The pushwire was found to be broken at the positive load indicator, with the release wire pulled (retracted).The axium implant coil was found to be detached and not returned.The coin was found to be retraced from the lumen stop.The shield coil was found in good condition.No other anomalies were observed.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿ coil resistance/stuck in catheter¿ was unable to be confirmed; however, the event could not be ruled out.The damaged observed with the returned axium device was found to be consistent with advancement against resistance.A possible cause for resistance, is but not limited to, damage or kink to pushwire; however, the root cause was unable to be determined.Based on the device analysis and reported information, the customer¿s report of ¿ pusher kink damage¿ was able to be confirmed, and the cause was determined to be from advancement against the report resistance.The echelon-10 microcatheter used in the procedure was not returned; therefore, any contribution the device had towards the resistance/damage, was unable to be verified.The condition of the catheter could not be assessed.The axium device was found to be compatible with the ehcelon-10 microcatheter.The report notes that ¿an axium coil that had resistance during delivery in the echelon 10 microcatheter and the pusher was kinked.¿ this was unable to be confirmed as the axium device was returned broke.It is possible the break may have occurred after the kinked was reported.The patient's blood flow and vessel tortuosity were noted to be normal.It was reported that the devices were prepared as indicated in the instructions for use (ifu); in addition, a continuous catheter flush was administered during the procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key25107335
Report Number9617601-2026-02968
Device Sequence Number10744949
Product Code KRD
UDI-Device Identifier00847536037816
UDI-Public(01)00847536037816(17)261214(10)227937272
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-5-15-3D
Device Catalogue NumberQC-5-15-3D
Device Lot Number227937272
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2026
Initial Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient Age59 YR
Patient SexMale